MAUDE Adverse Event Report: COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

COVIDIEN VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Catalog Number PXB35-09-37-080
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the visi-pro balloon-expandable biliary stent system was received for evaluation.A proximal strut with radiopaque marker hoop was noted to be bent distally.Cine image review: a disk containing 43 series of cine images was received and reviewed.None of the cine series included cines of the damaged visi-pro stent.The series did include pre-dilatation of the targeted vessel anatomies and the implantation of three balloon expandable stents in the right common iliac.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to treat patient at the right, proximal common iliac artery using a visi-pro stent.Lesion type was calcified with moderate tortuosity and severe calcification.Artery diameter was 9 mm and lesion length was 30 mm.A 0.035" guidewire was used during procedure.It is reported that stent deformed in vivo during delivery through the vessel.Physician stated the lesion was highly calcified.Procedure was completed using a second visi-pro stent of the same size.No patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VISI-PRO BALLOON-EXPANDABLE STENT SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6442871
Report Number2183870-2017-00149
Device Sequence Number976789
Product Code FGE
UDI-Device Identifier00821684036587
UDI-Public00821684036587
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K061566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2019
Device Catalogue NumberPXB35-09-37-080
Device Lot NumberA364977
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2017
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by Manufacturer03/01/2017
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight73